Further to DrugAlert Vol 501, HPS Pharmacies wish to advise that Aspen Australia, in consultation with the Therapeutic Goods Administration (TGA), has initiated a drug recall for all batches of the following Zantac® products.
|Zantac® Oral Liquid||150mg/10mL||35188|
|Zantac® Effervescent Tablets||150mg||45993|
|Zantac® Injection Ampoules||50mg/2mL||12536|
|Zantac® Double Strength Tablets (OTC)||300mg||95076|
|Zantac® Tablets (OTC)||150mg||71786|
This recall has been initiated following confirmation of the presence of trace amounts of the impurity, N-nitrosodimethylamine (NDMA) in these products. NDMA is classified as a probable human carcinogen and can be found in low levels in a variety of foods, some drinking water, and air pollution.
The TGA advises that consumers are not at immediate risk with the use of ranitidine products as the risks are associated with long-term exposure to the NDMA contaminant. Patients who have been prescribed ranitidine are advised to continue taking their medication until they have consulted their doctor about possible alternatives. Further information can be found on the TGA website.
Please inspect your stock and quarantine all affected products. If HPS Pharmacies provide imprest management services to your facility, an HPS representative will inspect all stock stored in the designated imprest areas at the earliest opportunity. All affected products will be quarantined for return to the supplier and HPS Pharmacies will arrange for replacement stock as soon as possible. An HPS Pharmacies staff member will contact senior medical and nursing staff if there is an immediate impact to your facility.
Retain this notice in a prominent position, including in other related business units for one month. Report any problems identified with medicines, vaccines or medical devices to the TGA.
Should you require further information regarding this matter, please contact Aspen Australia on 1300 659 646 or your pharmacist at HPS Pharmacies.